Fractional lower-order statistics-based ambiguity functions for differential delay Doppler estimation

Tsihrintzis G., TÜRELİ M. S. U., Nikias C.

IEE PROCEEDINGS-RADAR SONAR AND NAVIGATION, vol.143, no.6, pp.358-365, 1996 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 143 Issue: 6
  • Publication Date: 1996
  • Doi Number: 10.1049/ip-rsn:19960607
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, Applied Science & Technology Source, Business Source Elite, Business Source Premier, Computer & Applied Sciences, DIALNET
  • Page Numbers: pp.358-365
  • Yıldız Technical University Affiliated: No


The problem of estimation of differential-delay Doppler in an environment in which the signal of interest is embedded in highly impulsive interference is addressed. A signal model is formulated with wide applications in radar, sonar, communications and biomedicine and the construction of a new ambiguity function is proposed which is based on the recently-developed concepts of fractional, lower-order statistics and is, therefore, resistant to the presence of severe outliers in the observed time series. The performance of the proposed differential-delay Doppler estimators is theoretically analysed, verified via Monte Carlo simulation, and compared to the performance of traditional, second-order statistics-based estimators.